Alert archive / Louisiana / Flash Flood Warnings in 2002
Flash Flood Warning 26, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Sep 26, 2002, 6:01 PM CDT for 4 parishes in Louisiana. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2002, 6:01 PM CDT (23:01 UTC)
- Expired
- Sep 27, 2002, 12:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Livingston Parish, LA, Saint John the Baptist Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLIX 262301
FFWNEW
LAC063-095-103-105-270500-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
600 PM CDT THU SEP 26 2002
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LIVINGSTON PARISH IN SOUTHEAST LOUISIANA
ST. JOHN THE BAPTIST PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF RESERVE
ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITIES OF...MANDEVILLE...COVINGTON
TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF HAMMOND
* UNTIL MIDNIGHT TONIGHT
* AT 550 PM CDT...FLOODING CONTINUES IN PORTIONS OF SOUTHERN ST
TAMMANY PARISH AND EDEN ISLES...ST JOHN THE BAPTIST PARISH
...TANGIPAHOA PARISH...AND LIVINGSTON PARISH.
TIDES LEVELS IN LAKE MAUREPAS AND LAKE PONTCHARTRAIN REMAIN AT 5
FEET AND ARE CAUSING TIDAL FLOODING OF LOW LYING ROADS AND HOMES
ADJACENT TO THE LAKES. THE TIDES IN THE LAKES ARE SLOWING FALLING AT
ONE HALF FOOT EVERY 3 HOURS. FLOOD WATERS WILL CONTINUE TO RECEDE
AND SHOULD BE BELOW FLOOD LEVELS BY MIDNIGHT TONIGHT.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER
GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 3:15 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Sep 26, 3:15 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
315 PM CDT THU SEP 26 2002
THE EFFECTS OF ISIDORE CONTINUE TO DIMINISH ACROSS THE FORECAST AREA
THIS AFTERNOON WITH THE CENTER OF THE SYSTEM NOW LOCATED OVER
CENTRAL MISSISSIPPI AND CONTINUING TO MOVE OFF TO THE NORTH AT A
FAIRLY GOOD PACE. SATELLITE IMAGERY SHOWS A LARGE AREA OF CLOUDINESS
ASSOCIATED WITH ISIDORE DRAPED ACROSS ALL OF THE CENTRAL GULF COAST
REGION AND MOST OF THE NORTH GULF. THIS CLOUDINESS SHOULD PERSIST
THROUGH THE EVENING HOURS WITH PARTIAL CLEARING TAKING PLACE
OVERNIGHT AS ISIDORE GETS CAUGHT UP IN THE WESTERLIES AND EXITS THE
REGION. DRIER AIR ON THE BACKSIDE OF THE SYSTEM WILL ADVECT INTO THE
AREA FRIDAY AND OVER THE WEEKEND ALLOWING FOR PLENTY SUNSHINE AND A
CHANCE TO DRY OUT. MOISTURE WILL BEGIN TO INCREASE AGAIN EARLY NEXT
WEEK AS DEEP SOUTHEASTERLY FLOW DEVELOPS OVER THE AREA WITH AN
INCREASE IN CLOUDINESS AND A CHANCE OF SHOWERS. MODELS FORECAST THE
REMNANTS OF LILI OR A REGENERATED LILI ENTERING THE SOUTH GULF EARLY
NEXT WEEK.
PRELIMINARY NUMBERS FOLLOW...
MCB 67/86/65/87 2000 BTR 68/87/67/88 0000
MSY 71/86/70/88 0000 GPT 70/85/69/87 0000
.NEW...SMALL CRAFT ADVISORY PQL TO ATCHAFALAYA RIVER OUT 60 NM
INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS
LA...NONE.
MS...NONE.
11In the hours before
Special weather statement, Sep 26, 1:30 PM CDT, 4 hours 31 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-270000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 130 PM CDT THU SEP 26 2002 ...A TROPICAL STORM WARNING IS IN EFFECT FOR EXTREME SOUTHEAST LOUISIANA AND ALL OF COASTAL MISSISSIPPI... .SYNOPSIS...TROPICAL STORM ISIDORE WAS LOCATED OVER SOUTH MISSISSIPPI EARLY THIS AFTERNOON AND WILL CONTINUE MOVING NORTH ACROSS MISSISSIPPI TODAY. ALL INTERESTS IN SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI SHOULD MONITOR THE LATEST ADVISORIES FROM THE NATIONAL HURRICANE CENTER AND TROPICAL STORM LOCAL ACTION STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE IN NEW ORLEANS. .ACTIONS...LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR LOCAL CABLE OR SATELLITE TELEVISION PROVIDER FOR LATEST INFORMATION CONCERNING THIS POTENTIALLY DANGEROUS WEATHER SITUATION.
Local storm report, Sep 26, 4:09 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
409 PM CDT THU SEP 26 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1134 AM PARISHWIDE LA WIND DAMAGE
09/26/02 EAST BATON ROUGE NUMEROUS STREETS CLOSED
DUE TO TREES DOWNED BY
WINDS OF TROPICAL STORM
ISIDORE REPORTED BY
EMERGENCY MANAGEMENT.
0700 AM 3 S SLIDELL LA COASTAL FLOODING
09/26/02 ST. TAMMANY A COMMUNITY LEVEE ADJACENT
TO THE TIDAL MARSH WAS
OVERTOPPED BY STORM SURGE.
A SMALL BREACH OCCURRED AND
SOME EROSION ALONG A RR
TRACK. SIGNIFICANT FLOODING
OF SEVERAL HOMES AND A FEW
BUSINESSES ALONG HIGHWAY 11
GENERALLY SOUTH OF SPARTAN
DRIVE. FLOODING STILL
ONGOING AT 4 PM BUT SLOWLY
SUBSIDING. REPORTED BY
EMERGENCY MANAGEMENT
0900 AM PARISHWIDE LA COASTAL FLOODING
09/26/02 LAFOURCHE INFO SUMMARY FROM
LAFOURCHE PARISH INCIDENT
REPORT: STORM SURGE AT THE
LEON THERIOT FLOOD GATE
MEASURED AT 5.7 FEET.
FLOODING WITHIN THE SOUTH
LAFOURCHE LEVEE SYSTEM.
NUMBER OF FLOODED HOMES
MORE THAN 24. NUMBER OF
FLOODED BUSINESSES MORE
THAN 24.
0900 AM PARISHWIDE LA WIND DAMAGE
09/26/02 LAFOURCHE POWER OUTAGES WITHIN
LAFOURCHE PARISH ESTIMATED
AT 33 PERCENT. HARDEST HIT
AREA WAS PORT FOURCHON.
BASED ON LAFOURCHE PARISH
INCIDENT REPORT COMPILED
THROUGH 9 AM.
RJRSpecial weather statement, Sep 26, 4:52 PM CDT, 1 hour 9 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 600 PM CDT THU SEP 26 2002 .SYNOPSIS...TROPICAL STORM ISIDORE IS MOVING INTO NORTHERN MISSISSIPPI. WINDS WILL DIMINISH TONIGHT TO 10 TO 15 KNOTS. NO PRECIPITATION IS EXPECTED ACROSS THE AREA TONIGHT. WATER FROM THE STORM SURGE WHICH MOVED INTO LAKE PONTCHARTRAIN HAS BEGUN TO FLOW BACK INTO THE GULF OF MEXICO. RIVER FLOODING... REFER TO LATEST ADVISORIES FOR RIVER FLOODING ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .ACTIONS...NONE AT THIS TIME. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV.LIX (ALL LOWER CAST).
Special weather statement, Sep 26, 6:00 PM CDT, 1 minute before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 600 PM CDT THU SEP 26 2002 .SYNOPSIS...TROPICAL STORM ISIDORE IS MOVING INTO NORTHERN MISSISSIPPI. WINDS WILL DIMINISH TONIGHT TO 10 TO 15 KNOTS. NO PRECIPITATION IS EXPECTED ACROSS THE AREA TONIGHT. WATER FROM THE STORM SURGE WHICH MOVED INTO LAKE PONTCHARTRAIN HAS BEGUN TO FLOW BACK INTO THE GULF OF MEXICO. RIVER FLOODING... REFER TO LATEST ADVISORIES FOR RIVER FLOODING ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .ACTIONS...NONE AT THIS TIME. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV.LIX (ALL LOWER CAST).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 8:59 PM CDT | Flash Flood Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles | 6 hr |
| Sep 25, 11:41 PM CDT | Tornado Warning | LIX | Jefferson, Lafourche | 109 min |
| Sep 25, 11:41 PM CDT | Tornado Warning | LIX | Lafourche | 34 min |
| Sep 26, 12:20 AM CDT | Tornado Warning | LIX | Terrebonne | 40 min |
| Sep 26, 12:20 AM CDT | Tornado Warning | LIX | Lafourche | 40 min |
| Sep 26, 1:06 AM CDT | Tornado Warning | LIX | Lafourche | 24 min |
| Sep 26, 1:06 AM CDT | Tornado Warning | LIX | Terrebonne | 24 min |
| Sep 26, 1:35 AM CDT | Tornado Warning | LIX | Terrebonne | 7 days |
| Sep 26, 2:21 AM CDT | Tornado Warning | LIX | Terrebonne | 39 min |
| Sep 26, 3:22 AM CDT | Flash Flood Warning | LIX | Assumption, Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard and 4 more | 4 hr |
| Sep 26, 7:41 AM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 3 hr |
| Sep 26, 8:24 AM CDT | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
| Sep 26, 10:56 AM CDT | Flash Flood Warning | LIX | Jefferson, Plaquemines, Saint Bernard | 2 hr |
| Sep 26, 11:52 AM CDT | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
| Sep 26, 1:30 PM CDT | Flash Flood Warning | LIX | Jefferson | 3 hr |
| Sep 26, 2:26 PM CDT | Flash Flood Warning | LIX | Saint John the Baptist, Tangipahoa | 4 hr |
| Sep 26, 3:08 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 4 hr |
Nearby
Flash Flood Warnings in Louisiana, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.